Blocks of affine and cyclotomic Hecke algebras

Sinéad Lyle, Andrew Mathas

Research output: Contribution to journalArticle

64 Citations (Scopus)


This paper classifies the blocks of the cyclotomic Hecke algebras of type G(r,1,n) over an arbitrary field. Rather than working with the Hecke algebras directly we work instead with the cyclotomic Schur algebras. The advantage of these algebras is that the cyclotomic Jantzen sum formula gives an easy combinatorial characterization of the blocks of the cyclotomic Schur algebras. We obtain an explicit description of the blocks by analyzing the combinatorics of ‘Jantzen equivalence.’ We remark that a proof of the classification of the blocks of the cyclotomic Hecke algebras was announced in 1999. Unfortunately, Cox has discovered that this previous proof is incomplete.
Original languageEnglish
Pages (from-to)854-878
Number of pages25
JournalAdvances in Mathematics
Issue number2
Publication statusPublished - 2007

Cite this